U.S. doctors online nowAsk doctors free
Canada
A 25-year-old male asked:

I applied 0.5 hydrocortisone cream to my to the head of penis, pubic area and scrotum and now the head of penis and scrotum feels somewhat numb. help?

2 doctor answers2 doctors weighed in
Dr. Gregory Lewis
Urology 44 years experience
See answer : There is nothing in Hydrocortisone that is going to cause numbness. Possibly related to underlying dermatitis or your overall anxiety and perception/concerns regarding the current problem. Numbness is not an indicative sign of anything particularly serious in those areas, just a sensation. If you remain concerned and/or your condition worsens, then you should seek prompt and proper medical care.
Dr. John Chiu
Allergy and Immunology 57 years experience
Unusual: 0.5% Hydrocortisone is really too weak since even 1% is usually not potent enough. If the problem is persistent, you need to stop using it or perhaps try switching to an ointment. See a doctor if the problem fails to resolve or the numbness lasts more than a couple of day. Make sure that the cream does not have a local anesthetic mixed with it.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Nov 12, 2020
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.